It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Neuropathy Message Board


Neuropathy Board Index
Board Index > Neuropathy | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi!
I am going through the side effects of withdrawal from Cymbalta right now, I believe it has opened the portal to hell...
I am doing it with the help of my doc but I am miserable. Went down from 60 mgs to 30mgs for a month, now it is 30mgs every other day. On the off day I am so anxiety ridden I don't know what to do I am frozen until I can take the next dose, and headaches and dizziness as well. I don't feel like myself which I suppose is to be expected since i don't really know who "myself" is. I was put on this for situational depression, I had been on Prozac for years and thought it was not working for me anymore, so she put me on this wretched drug. I was fine until about a year ago and found I was becoming very lazy, very very tired and unmotivated. After much research I realized it was the Cymbalta, it literally took my life away, no desire to travel anymore, increased anxiety, tons of fear, not wanting to even go to the store for groceries!! Before this med I was walking 4 miles a day, now nothing... gained 15 lbs.
All in all Eli Lilly is evil in my opinion for not giving our docs more info on the side effects, or the withdrawal effects. I am going to go on 20mgs day now for a while and just keep slowly trying to wean off of this terrible med. I hope I can get to the light that I have heard is at the end of the tunnel. One last thing, I had confused being in peri-menopause and I was wrong, it was this med the whole time. My quality of life has been awful, I just want to be happy again, and I am never taking another anti-depressant, I will be happy to finally get to know the "real me".
This coming Friday marks the 4th week that my friend is off Cymbalta.

Nothing new to report, the 24/7 head pain from
hell continues.

My friend started to take Ibuprofen daily over a week ago
and a few extra Vicodin in conjuction with the normal
scheduled pain meds for neuropathy pain in the feet: morphine, Lyrica, (and Vicodin).

So far, my friend thinks the Cymbalta, originally not
taken for depression, but to help reduce neuropathy pain,
doesn't help for neuropathy pain, hence the reason for
stopping the drug, but the withdrawal 'hell' was not communicated by
the doctor/hospital at the time it was given 1.5 years ago.

I think the pain meds for neuropathy (morphine, Lyrica, Vicodin) reduce the
Cymbalta withdrawal head pain from 'suicidal' in nature to 'hell' which is a nice
improvement, a suffering friend is better than a dead
one :( :rolleyes:

Daily routine:

1. Wake up in the morning to take meds for neuropathy
pain in the feet; morphine and Lyrica. But due to the
Cymbalta withdrawal, I think Vicodin is taken also, where
before it wasn't needed. The withdrawal pain exists in the
back of the head as if someone stabbed you with a big
knife.

2. Try to go back to sleep.

3. Wake up around noon - 1 pm. Same withdrawal pain.

4. Before work (part time swing shift job), take the second
scheduled neuropathy pain meds, this time (morphine, Lyrica, Vicodin).
The Cymbalta withdrawal pain exists.

5. 7pm - break time at work, the Cymbalta withdrawal
head pain is spreading, the whole head seems to be in
pain.

6. Home, after work, 10 pm. take the third scheduled neuropathy pain meds,
(morphine, Lyrica, Vicodin). The Cymbalta withdrawal pain exists.

As night progresses, the pain starts to get into 'hell mode',
bright lights cause more pain, my friend has to keep the
eyes closed, often my friend goes in the spa outside from about
11 pm to 2 am to get some pain relief in the feet and legs,
due to the neuropathy problem. Any lights outside have
to be turned off otherwise the pain magnifies. It's already
at it's peak, engulfing the whole head.

7. 3 am - it's time to try to go to bed, being so tired is
the mechanism for falling asleep only to be awaken maybe
once before 7 am where the pain meds must be taken again
and the hellish cycle repeats.

One day my friend slept in on the weekend, the first
batch of pain meds used for neuropathy were not taken.
When this occurs, the nightmare of the Cymbalta withdrawal is
only magnified for the whole day. My friend can't imagine how people
can cope with the withdrawal if they aren't taking any pain meds. After
doing some research online, guess what? Other people have a hell of
time dealing with this withdrawal, some people get back
on the drug so they don't kill themselves.

My opinion:
Based on these experiences and testimony from others,
this medicine isn't to be taken lightly. This legal drug seems to
be more evil than illegal drugs, often I wonder if the big drug
companies know that people will be become dependent on the drug
in spite that it may not help with the original illness. This drug is an
engineering accomplishment if you are in the business of making money.

On the other hand, I have another friend who was in
very bad shape, bed ridden for 2 years with depression
and the outlook wasn't good. Long story short, another
SNRI anti-depressent helped this person come back
but there is seasonal depression still, but at least he can
live on. These extreme cases require these drugs, but
it seems to me that doctors shouldn't be giving out
these crazy medicines like candy on halloween just because
the patient has a 'small problem'.
Today is week 5 of my friends Cymbalta withdrawal. Same problem as
previously posted, no progress.

My friend tried some over the counter medications in conjunction with
the current pain regimen pills to see if there is any reward.

Diphenhydramine - 100 mg [Benadryl, antihistamine]
Dextromethorphan - 60 mg - 120 mg [Cough medicine]
St. John's Wort - 600 mg - 1200 mg [Herb]

This was some generic detox recipe others used give or take. Taking
this didn't relieve any head pain. The only reward was a mild high
and feeling of sleep, which helped my friend go to sleep earlier than 4 am
every day - because the pain is so intense, can't fall asleep at a normal time.

I don't have any other ideas other than going back on the drug at reduced
amount to see if there is some relief, then taper off slowly over a long
period of time. I took one 30mg Cymbalta capsule and converted it into
three ~10mg doses. Worse case, a 10mg experiement can be tried for
a week to see what happens, but my friend is hestitant to try this regimen
in fear of going back on the medicine from hell. My friend is walking a fine
line, how long can the human body take this torture? :(





All times are GMT -7. The time now is 05:15 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!